Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 16, NWS Birmingham, AL

April 7, 20144 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 7, 2014, 6:48 AM CDT for 4 counties in Alabama. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2014, 6:48 AM CDT (11:48 UTC)
Expired
Apr 8, 2014, 10:51 AM CDT
In force
28 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River at Holt Lock and Dam (TCLA1).

Action stage
138 ft
Minor stage
140 ft
Moderate stage
148 ft
Major stage
158 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02462952, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WGUS44 KBMX 071148
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
648 AM CDT MON APR 7 2014

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  BLACK WARRIOR RIVER AT HOLT LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO AND TUSCALOOSA COUNTIES.

.HEAVY RAINFALL DURING THE PAST 24 HOURS IS PRODUCING RISES ON THE 
BLACK WARRIOR RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE 
BLACK WARRIOR RIVER AT HOLT LOCK AND DAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-073-091-125-072348-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
648 AM CDT MON APR 7 2014

FORECAST INFORMATION FOR
  BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM.
* AT 5:30 AM MONDAY THE STAGE WAS 188.3 FEET. 
* FLOOD STAGE IS 189 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 188.4 FEET THIS MORNING...
  AND THEN BEGIN A SLOW FALL BY LATE TONIGHT.
* IMPACT...AT 189 FEET...FLOODING OF FARM LAND AND LOW LYING WOOD 
  LANDS IN THE AREA OCCURS.

&&

LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
          3337 8743 3348 8737         

$$

ALC063-065-091-125-072348-
/O.NEW.KBMX.FL.W.0016.140407T1148Z-140408T1551Z/
/TCLA1.1.ER.140407T1121Z.140407T1200Z.140408T0351Z.NO/
648 AM CDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:45 AM MONDAY THE STAGE WAS 140.7 FEET. 
* FLOOD STAGE IS 140 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE TO NEAR 141.8 FEET THIS MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 140 FEET...SOME MINOR FLOODING OF LOW LYING AREAS 
  OCCURS.

&&

LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
          3326 8751 3327 8745         

$$
3 follow-up statements
046 
WGUS84 KBMX 071453
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CDT MON APR 7 2014


...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER FROM HOLT 
LOCK AND DAM DOWNSTREAM...

.HEAVY RAINFALL SINCE SUNDAY CONTINUES TO PRODUCE RISES ON THE BLACK
WARRIOR RIVER...AND A FLOOD WARNING REMAINS IN EFFECT FROM AROUND 
HOLT LOCK AND DAM DOWNSTREAM.  ABOVE HOLT DAM...ONLY MINOR OVERFLOW
IS FORECAST AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-080253-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/CRDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
953 AM CDT MON APR 7 2014

FORECAST INFORMATION FOR
  MULBERRY FORK AT CORDOVA.
* AT 9:15 AM MONDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 17.6 FEET THIS EVENING.
* IMPACT...AT 18 FEET...LOW LYING BANKS IN AREAS DOWNSTREAM OF CORDOVA 
  BEGIN TO OVERFLOW...INCLUDING THE BARNEY BEACH...COPELAND FERRY AND 
  UNDERWOOD FERRY AREAS.  DOCKS ALSO BEGIN TO BE IMPACTED IN THESE 
  AREAS.

&&

LAT...LON 3373 8712 3366 8709 3357 8719 3358 8729
          3370 8720 3376 8717         

$$

ALC063-065-073-091-125-080253-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
953 AM CDT MON APR 7 2014

FORECAST INFORMATION FOR
  BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM.
* AT  8:30 AM MONDAY THE STAGE WAS 188.7 FEET. 
* FLOOD STAGE IS 189 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 188.7 FEET THIS AFTERNOON.
* IMPACT...AT 189 FEET...FLOODING OF FARM LAND AND LOW LYING WOOD 
  LANDS IN THE AREA OCCURS.

&&

LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
          3337 8743 3348 8737         

$$

ALC073-125-127-080253-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/SAYA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
953 AM CDT MON APR 7 2014

FORECAST INFORMATION FOR
  LOCUST FORK AT SAYRE.
* AT 9 AM MONDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 23.9 FEET TUESDAY MORNING.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-125-080253-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-140408T1800Z/
/TCLA1.1.ER.140407T1154Z.140407T1330Z.140408T0600Z.NO/
953 AM CDT MON APR 7 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 AM MONDAY THE STAGE WAS 143.7 FEET. 
* FLOOD STAGE IS 140 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TUESDAY MORNING.
* IMPACT...AT 140 FEET...SOME MINOR FLOODING OF LOW LYING AREAS 
  OCCURS.

&&

LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
          3326 8751 3327 8745         

$$

ALC063-065-091-119-125-080253-
/O.EXT.KBMX.FL.W.0019.000000T0000Z-140410T0628Z/
/TODA1.1.ER.140407T1243Z.140408T1200Z.140409T1828Z.NO/
953 AM CDT MON APR 7 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM MONDAY THE STAGE WAS 131.4 FEET. 
* FLOOD STAGE IS 129 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 135.8 FEET BY 
  TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY AFTERNOON.
* IMPACT...AT 135 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT 
  RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUTOFF.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-080253-
/O.EXT.KBMX.FL.W.0007.140407T2352Z-000000T0000Z/
/WLDA1.1.ER.140407T2352Z.140410T1800Z.000000T0000Z.NO/
953 AM CDT MON APR 7 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:15 AM MONDAY THE STAGE WAS 83.4 FEET. 
* FLOOD STAGE IS 90 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 101.7 FEET BY EARLY THURSDAY AFTERNOON...AND THEN
  BEGIN TO FALL.
* IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA.  
  NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME 
  FLOODED. AT 98 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER 
  BEGIN TO FLOOD.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
702 
WGUS84 KBMX 080316
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 PM CDT MON APR 7 2014


...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER...

.RISES CONTINUE ALONG THE BLACK WARRIOR RIVER...AND A FLOOD WARNING
REMAINS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-081516-
/O.EXT.KBMX.FL.W.0025.000000T0000Z-140409T0634Z/
/SAYA1.1.ER.140407T1941Z.140408T0600Z.140408T1834Z.NO/
1016 PM CDT MON APR 7 2014

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 PM MONDAY THE STAGE WAS 28.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.4 FEET BY 
  AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW EARLY AFTERNOON .

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-125-081516-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-140408T2220Z/
/TCLA1.1.ER.140407T1154Z.140407T1700Z.140408T1020Z.NO/
1016 PM CDT MON APR 7 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 PM MONDAY THE STAGE WAS 143.4 FEET. 
* FLOOD STAGE IS 140 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW .
* IMPACT...AT 140 FEET...SOME MINOR FLOODING OF LOW LYING AREAS 
  OCCURS.

&&

LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
          3326 8751 3327 8745         

$$

ALC063-065-091-119-125-081516-
/O.EXT.KBMX.FL.W.0019.000000T0000Z-140410T0510Z/
/TODA1.1.ER.140407T1243Z.140408T1200Z.140409T1710Z.NO/
1016 PM CDT MON APR 7 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM MONDAY THE STAGE WAS 135.3 FEET. 
* FLOOD STAGE IS 129 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 136.9 FEET BY 
  TOMORROW MORNING . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY AFTERNOON.
* IMPACT...AT 135 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT 
  RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUT OFF.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-081516-
/O.CON.KBMX.FL.W.0007.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.140408T0112Z.140410T1800Z.000000T0000Z.NO/
1016 PM CDT MON APR 7 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM MONDAY THE STAGE WAS 90.6 FEET. 
* FLOOD STAGE IS 90 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 101.7 FEET BY 
  EARLY THURSDAY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA.  
  NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME 
  FLOODED.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
302 
WGUS84 KBMX 081446
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
946 AM CDT TUE APR 8 2014


...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT HOLT
LOCK AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN 
LOCK AND DAM...

.RIVER LEVELS ON THE UPPER BLACK WARRIOR HAVE FALLEN TO BELOW FLOOD STAGE...
HOWEVER AREAS ALONG THE LOWER BLACK WARRIOR RIVER WILL CONTINUE TO SEE RISES 
AS THE RECENT RAINFALL MAKES ITS WAY DOWNSTREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-090246-
/O.EXT.KBMX.FL.W.0025.000000T0000Z-140410T0041Z/
/SAYA1.1.ER.140407T1941Z.140408T1300Z.140409T1241Z.NO/
946 AM CDT TUE APR 8 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM TUESDAY THE STAGE WAS 30.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING .

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-125-081516-
/O.CAN.KBMX.FL.W.0016.000000T0000Z-140408T2220Z/
/TCLA1.1.ER.140407T1154Z.140407T1700Z.140408T1151Z.NO/
946 AM CDT TUE APR 8 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* AT  8:45 AM TUESDAY THE STAGE WAS 138.5 FEET. 
* FLOOD STAGE IS 140.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:51 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 132.1 FEET BY 
  TOMORROW MORNING .


&&

LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
          3326 8751 3327 8745         

$$

ALC063-065-091-119-125-090246-
/O.EXT.KBMX.FL.W.0019.000000T0000Z-140409T1525Z/
/TODA1.1.ER.140407T1243Z.140408T0930Z.140409T0325Z.NO/
946 AM CDT TUE APR 8 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM TUESDAY THE STAGE WAS 134.2 FEET. 
* FLOOD STAGE IS 129.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 132.0 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF 
  TUSCALOOSA OCCURS.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-090246-
/O.CON.KBMX.FL.W.0007.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.140408T0112Z.140410T1200Z.000000T0000Z.NO/
946 AM CDT TUE APR 8 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM TUESDAY THE STAGE WAS 94.6 FEET. 
* FLOOD STAGE IS 90.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 99.8 FEET BY 
  THURSDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 98.0 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER 
  BEGIN TO FLOOD.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 7, 6:41 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 7, 6:41 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CDT MON APR 7 2014

.UPDATE...
FOR 12Z AVIATION.

&&

.DISCUSSION...

ONGOING SEVERE WEATHER AND WIDESPREAD FLOODING ACROSS PORTIONS OF
CENTRAL ALABAMA THIS MORNING. ACROSS THE I-20 CORRIDOR...NUMEROUS
WATER RESCUES AND IMPASSABLE ROADS DUE TO CREEKS RISING ABOVE BANK
FULL AND 5 TO 8 INCHES OF RAINFALL. ACROSS THE SOUTH...MONITORING
THE POTENTIAL FOR SEVERE STORMS AND TORNADOES. THE BACK EDGE OF THE
HEAVY RAIN SHIELD IS NOW LOCATED GENERALLY FROM WARRIOR TO WOODSTOCK
TO MARION...WITH THE HEAVY RAIN AXIS SHIFTING EASTWARD TO LOCATIONS
EAST OF INTERSTATE 65. THE AIRMASS ACROSS SOUTHEAST CENTRAL ALABAMA
REMAINS CONDUCIVE FOR SEVERE STORM AND TORNADO DEVELOPMENT...WITH
TEMPERATURES REMAINING STEADY IN THE LOW 70S AND DEWPOINTS IN THE
UPPER 60S.

QUICK MODEL ANALYSIS SHOWS THE MAIN TROUGH AXIS STILL WEST OF THE
MISSISSIPPI RIVER...WITH THE SURFACE LOW OVER NORTHERN MISSISSIPPI
RIVER. AS THE TROUGH SWINGS EAST AND THE LOW MOVES TO THE
NORTHEAST...THE MOISTURE FLOW INTO THE AREA WILL CONTINUE. WE ARE
ALSO BEGINNING TO SEE THE REDEVELOP ACROSS MISSISSIPPI...JUST AHEAD
OF THE COLD FRONT. CURRENT THOUGHTS ARE FOR A LOW END SEVERE THREAT
TO CONTINUE ACROSS THE WEST UNTIL THIS AXIS CLEARS THE AREA.
ADDITIONAL HEAVY RAINFALL COULD ALSO FURTHER EXACERBATE THE ALREADY
FLOODING AREAS.

&&

.AVIATION...
12Z TAF DISCUSSION.

KTOI AND KMGM WILL CONTINUE TO HAVE ISSUES WITH THUNDERSTORMS
CAUSING GUSTY WINDS AND REDUCING VIS THROUGH 14-15Z. MVFR AND IFR
CIGS AND SHOWERS COULD IMPACT AREAS TO THE NORTHWEST NEAR KBHM
BEFORE A FRONT PUSHES THROUGH LATE THIS MORNING INTO THE EARLY
AFTERNOON. VFR SHOULD CONDITIONS SHOULD RETURN BY 00Z AS WINDS
SHIFT TO THE WEST-NORTHWEST BEHIND THE FRONT.

87/GRANTHAM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ALL OF
CENTRAL ALABAMA.

&&
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CDT MON APR 7 2014

ALZ011>015-017>050-081100-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
600 AM CDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE
SOUTHERN PORTION OF CENTRAL ALABAMA...GENERALLY SOUTH OF A LINE
FROM UNIONTOWN...TO ROCKFORD...TO WEDOWEE. THE MAIN THREAT WILL BE
DAMAGING STRAIGHT LINE WIND...HOWEVER AN ISOLATED TORNADO CANNOT
BE RULED OUT. THIS THREAT WILL CONTINUE THROUGH AT LEAST 8 AM.

IN ADDITION TO THE SEVERE THREAT...FLASH FLOODING AND RIVER
FLOODING IS OCCURRING AND WILL CONTINUE THROUGH AT LEAST 1 PM
TODAY. THE MAIN AREAS OF CONCERN WILL BE SOUTH OF A LINE FROM
DETROIT...TO WARRIOR...TO PIEDMONT. REPORTED RAINFALL AMOUNTS OF
UP TO 8 INCHES OF RAIN HAVE OCCURRED AND ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE...WHICH WILL ENHANCE THE FLASH FLOOD
THREAT ACROSS THE AREA. RISES ALONG ALABAMA RIVERS HAVE ALSO
OCCURRED AND MINOR FLOODING IS FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RISES ALONG AREA RIVERS IN CENTRAL ALABAMA ARE OCCURRING AND WILL
CONTINUE
THROUGH FRIDAY. ONLY MINOR RIVER FLOODING IS CURRENTLY FORECAST...
HOWEVER
ADDITIONAL RAINFALL THIS MORNING COULD LEAD TO WORSENING
CONDITIONS. RIVERS ARE EXPECTED TO BEGIN TO LOWER BY THE LATTER
PART OF THE WORKWEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS EVENING AND INTO MONDAY.

In the hours before

Local storm report, Apr 7, 4:43 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     FLASH FLOOD      VESTAVIA HILLS          33.43N 86.79W
04/07/2014                   JEFFERSON          AL   AMATEUR RADIO

            INTERSECTION OF HWY 31 AT COLUMBIANA RD, NEAR I-65 IS
            IMPASSABLE.

&&

HA
Local storm report, Apr 7, 4:44 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      PINSON                  33.69N 86.68W
04/07/2014                   JEFFERSON          AL   EMERGENCY MNGR

            PORTIONS OF PINSON VALLEY PARKWAY ARE IMPASSABLE DUE TO
            STREET FLOODING

&&

HA
Local storm report, Apr 7, 4:45 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
04/07/2014                   JEFFERSON          AL   EMERGENCY MNGR

            FIVE MILE RD AT HUFFMAN RD IS BARRICADED. AVE V IN
            SOUTHPARK IS BARRICADED.

&&

HA
Local storm report, Apr 7, 5:43 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     FLASH FLOOD      HOMEWOOD                33.46N 86.81W
04/07/2014                   JEFFERSON          AL   PUBLIC

            WATER RESCUES CONTINUE IN HOMEWOOD. REPORTED VIA SOCIAL
            MEDIA.

&&

HA
Local storm report, Apr 7, 6:05 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND GST     WETUMPKA                32.54N 86.20W
04/07/2014  E0 MPH           ELMORE             AL   911 CALL CENTER

            SEVERAL LARGE TREES DOWN ACROSS COUNTY BLOCKING ROADWAYS,
            INCLUDING IN THE COMMUNITIES OF LIGHTWOOD, OWENS ROAD,
            AND MILLPORT. COMBINATION OF NON SEVERE GUSTY WINDS AND
            WET GROUND CONDITIONS LIKELY THE CAUSE.

&&

HA
Local storm report, Apr 7, 6:32 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     FLASH FLOOD      WEDOWEE                 33.31N 85.49W
04/07/2014                   RANDOLPH           AL   EMERGENCY MNGR

            WATER 2 FT DEEP ON 1ST ST AND 5TH ST. MOBILE HOME
            EVACUATED ON 5TH ST DUE TO FLOOD WATERS.

&&

HA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:38 PM CDTSpecial Weather StatementBMXMontgomery52 min
Apr 6, 8:30 PM CDTSpecial Weather StatementBMXPickens45 min
Apr 6, 8:42 PM CDTSevere Thunderstorm WarningBMXPickens48 min
Apr 6, 9:07 PM CDTSevere Thunderstorm WarningBMXTuscaloosa53 min
Apr 6, 9:51 PM CDTSpecial Weather StatementBMXJefferson39 min
Apr 6, 10:31 PM CDTFlash Flood WarningBMXGreene, Pickens, Sumter, Tuscaloosa6 hr
Apr 6, 10:52 PM CDTSpecial Weather StatementBMXBlount, Jefferson38 min
Apr 6, 11:23 PM CDTFlash Flood WarningBMXFayette, Jefferson, Lamar, Walker6 hr
Apr 7, 12:58 AM CDTFlash Flood WarningBMXBibb, Calhoun, Hale, St. Clair, Shelby, Talladega6 hr
Apr 7, 1:59 AM CDTAreal Flood AdvisoryBMXBlount, Cherokee, Etowah6 hr
Apr 7, 2:27 AM CDTRiver Flood WarningBMXJefferson21 hr
Apr 7, 2:36 AM CDTRiver Flood WarningBMXJefferson15 hr
Apr 7, 3:01 AM CDTTornado WarningBMXBibb, Perry29 min
Apr 7, 3:13 AM CDTTornado WarningBMXDallas32 min
Apr 7, 3:25 AM CDTFlash Flood WarningBMXClay, Cleburne, Randolph6 hr
Apr 7, 4:29 AM CDTFlash Flood Warning EmergencyBMXBibb, Jefferson, Shelby3 hr
Apr 7, 5:07 AM CDTSevere Thunderstorm WarningBMXLowndes38 min
Apr 7, 5:24 AM CDTAreal Flood AdvisoryBMXChilton, Coosa, Tallapoosa111 min
Apr 7, 5:30 AM CDTSevere Thunderstorm WarningBMXMontgomery45 min
Apr 7, 7:21 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Chambers, Dallas, Elmore, Lee and 5 more3 hr
Apr 7, 7:22 AM CDTAreal Flood WarningBMXCoosa, Tallapoosa3 hr
Apr 7, 7:31 AM CDTAreal Flood WarningBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more3 hr
Apr 7, 7:36 AM CDTSevere Thunderstorm WarningBMXPike39 min
Apr 7, 7:41 AM CDTFlash Flood WarningBMXBullock, Chambers, Lee, Macon, Montgomery3 hr
Apr 7, 7:53 AM CDTAreal Flood WarningBMXLamar24 hr
Apr 7, 7:54 AM CDTAreal Flood WarningBMXBibb, Fayette, Jefferson, Pickens, Shelby, Tuscaloosa and 1 more7 hr
Apr 7, 8:09 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon66 min
Apr 7, 8:26 AM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega50 hr
Apr 7, 8:31 AM CDTAreal Flood WarningBMXAutauga, Chilton, Dallas, Elmore, Lowndes6 hr
Apr 7, 8:32 AM CDTSevere Thunderstorm WarningBMXLee, Russell58 min
Apr 7, 8:38 AM CDTSevere Thunderstorm WarningBMXBarbour52 min
Apr 7, 9:00 AM CDTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa71 hr
Apr 7, 9:14 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa65 hr
Apr 7, 10:13 AM CDTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery5 days
Apr 7, 10:13 AM CDTRiver Flood WarningBMXAutauga, Dallas, Lowndes4 days
Apr 7, 10:13 AM CDTRiver Flood WarningBMXDallas4 days
Apr 7, 10:28 AM CDTRiver Flood WarningBMXDallas, Perry5 days
Apr 7, 10:31 AM CDTRiver Flood WarningBMXElmore, Montgomery4 days
Apr 7, 11:22 AM CDTAreal Flood WarningBMXBlount, Calhoun, Chambers, Clay, Coosa, Etowah and 4 more4 hr
Apr 7, 11:27 AM CDTAreal Flood WarningBMXBarbour, Bullock, Lee, Macon, Montgomery, Pike and 2 more4 hr
Apr 7, 2:47 PM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker44 hr

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.